zbMATH — the first resource for mathematics

Analysis and simulations of a nonlinear elastic dynamic beam. (English) Zbl 1261.35093
Summary: A model for the dynamics of a Gao elastic nonlinear beam, which is subject to a horizontal traction at one end, is studied. In particular, the buckling behavior of the beam is investigated. Existence and uniqueness of the local weak solution is established using truncation, approximations, a priori estimates, and results for evolution problems. An explicit finite differences numerical algorithm for the problem is presented. Results of representative simulations are depicted in the cases when the oscillations are about a buckled state, and when the horizontal traction oscillates between compression and tension. The numerical results exhibit a buckling behavior with a complicated dependence on the amplitude and frequency of oscillating horizontal tractions.

35L86 Unilateral problems for nonlinear hyperbolic equations and variational inequalities with nonlinear hyperbolic operators
35Q74 PDEs in connection with mechanics of deformable solids
49J40 Variational inequalities
74H20 Existence of solutions of dynamical problems in solid mechanics
74M15 Contact in solid mechanics
65M06 Finite difference methods for initial value and initial-boundary value problems involving PDEs
Full Text: DOI
[1] Aubin J.P.: Un théorème de compacité. CRAS 256, 5042–5045 (1963) · Zbl 0195.13002
[2] Andrews K.T., Fernández J.R., Shillor M.: Numerical analysis of dynamic thermoviscoelastic contact with damage of a rod. IMA J. Appl. Math. 70(6), 768–795 (2005) · Zbl 1171.74386 · doi:10.1093/imamat/hxh070
[3] Andrews K.T., Fernández J.R., Shillor M.: A thermoviscoelastic beam with a tip body. Comput. Mech. 33, 225–234 (2004) · Zbl 1067.74035 · doi:10.1007/s00466-003-0523-3
[4] Andrews K.T., M’Bengue M.F., Shillor M.: Vibrations of a nonlinear dynamic beam between two stops. Discret. Contin. Dyn. Syst. (DCDS-B) 12(1), 23–38 (2009) · Zbl 1167.74019 · doi:10.3934/dcdsb.2009.12.23
[5] Andrews K.T., Shillor M.: Thermomechanical behaviour of a damageable beam in contact with two stops. Appl. Anal. 85(6–7), 845–865 (2006) · Zbl 1207.74057 · doi:10.1080/00036810600792857
[6] Gao D.Y.: Nonlinear elastic beam theory with application in contact problems and variational approaches. Mech. Res. Commun. 23(1), 11–17 (1996) · Zbl 0843.73042 · doi:10.1016/0093-6413(95)00071-2
[7] Gao D.Y.: Finite deformation beam models and triality theory in dynamical post-buckling analysis. Int. J. Non-Linear Mech. 35, 103–131 (2000) · Zbl 1068.74569 · doi:10.1016/S0020-7462(98)00091-2
[8] Kuttler K.L.: Time dependent implicit evolution equations. Nonlinear Anal. 10(5), 447–463 (1986) · Zbl 0603.47038 · doi:10.1016/0362-546X(86)90050-7
[9] Kuttler K.L., Shillor M.: Set-valued pseudomonotone maps and degenerate evolution equations. Commun. Contemp. Math. 1(1), 87–123 (1999) · Zbl 0959.34049 · doi:10.1142/S0219199799000067
[10] Kuttler, K.L., Purcell, J., Shillor, M.: Analysis and simulations of a contact problem for a nonlinear dynamic beam with a crack. Q. J. Mech. Appl. Math. (2011). doi: 10.1093/qjmam/hbr018 · Zbl 1248.74032
[11] Lions J.L.: Quelques Methods de Resolution des Problemes aux Limites Non Lineaires. Dunod, Paris (1969)
[12] M’Bengue, M. F.: Analysis of a Nonlinear Dynamic Beam with Material Damage or Contact, Ph.D. Dissertation, Oakland University (2008)
[13] M’Bengue M.F., Shillor M.: Regularity result for the problem of vibrations of a nonlinear beam. Electron. J. Differ. Equ. 2008(27), 1–12 (2008)
[14] Russell D.L., White L.W.: A nonlinear elastic beam system with inelastic contact constraints. Appl. Math. Optim. 46, 291–312 (2002) · Zbl 1076.74029 · doi:10.1007/s00245-002-0748-0
[15] Simon J.: Compact sets in the space L p (0,T;B). Ann. Mat. Pura. Appl. 146, 65–96 (1987) · Zbl 0629.46031 · doi:10.1007/BF01762360
[16] Strikwerda J.: Finite Difference Schemes and Partial Differential Equations. Wadsworth, New York (1989) · Zbl 0681.65064
[17] Zeidler E.: Nonlinear Functional Analysis and its Applications II/B. Springer, New York (1990) · Zbl 0684.47029
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.